Your multivitamin could be causing your acne

We’ve been taught since a young age to be taking our multivitamins daily as they are a good source of vitamins and minerals. In most cases your parents were correct, but there are certain vitamins and supplements that could cause Acne.

Similarly to the food that you can consume, certain vitamins and minerals could cause your acne to flare up.

One of the most common Supplements, Vitamin B12, is found in many multivitamins. A study was done at the University of California Los Angeles regarding the impact of Vitamin B12 and the development of Acne. 

It was found that in a subset of the participants, Vitamin B12 does contribute to the development and flare-up of Acne. Vitamin B12 occurs naturally in animal and dairy products and is essential to good health. However, overconsumption in Vitamin B12 could be the trigger leading to acne flareups.

If your acne is flaring up, try cutting out Vitamin B12 and see if it makes a difference.

Another culprit and found in many Multivitamins and other products is Biotin (Vitamin B7). Biotin is touted as skin and nails supplement and is therefore found in many shampoos, conditioners and other cosmetic products. It is a supplement that is widely used and could the most common link to your Acne flare-ups.

Although no scientific studies have been conducted, the Acne community believe that Vitamin B7 does play a role in acne flare-ups. So it’s worth trying to eliminate Vitamin B7 and see if there’s an improvement.

These are some of the supplements that can potentially cause your Acne to flare up, but are by no means a comprehensive list.

Remember, Acne is primarily caused by clogged pores which are a result of oily skin. Keep your pores clear and reduce the oiliness of your skin.

Try our 3 step Acne protocol to cleanse, treat and moisturise your skin. 

Share this post

Share on facebook
Share on twitter
Share on linkedin
Share on pinterest
Share on email

Be the first to know..

Independently verified
12 reviews
%d bloggers like this: